skip to main content
Resource type Show Results with: Show Results with: Index

Sparse Resource Allocation for Linear Network Spread Dynamics

Abad Torres, Jackeline ; Roy, Sandip ; Yan Wan

IEEE Transactions on Automatic Control, April 2017, Vol.62(4), pp.1714-1728 [Peer Reviewed Journal]

Full text available online

View all versions
Citations Cited by
  • Title:
    Sparse Resource Allocation for Linear Network Spread Dynamics
  • Author/Creator: Abad Torres, Jackeline ; Roy, Sandip ; Yan Wan
  • Language: English
  • Subjects: Eigenvalues and Eigenfunctions ; Resource Management ; Dynamic Scheduling ; Process Control ; Computational Modeling ; Heuristic Algorithms ; Diseases ; Control of Networks ; Network Theory (Graphs) ; Optimal Control ; Spread Processes ; Engineering
  • Is Part Of: IEEE Transactions on Automatic Control, April 2017, Vol.62(4), pp.1714-1728
  • Description: Sparse resource allocation to shape a network dynamical process is studied. Specifically, we consider allocating limited distributed control resources among a subset of a network's nodes, to minimize the dominant eigenvalue of a linear dynamical spread process associated with the network. Structural characterizations of the closed-loop dynamics at the optimum are obtained. These results are then used to 1) develop constructive algorithms for optimal resource allocation, 2) identify limits on the control performance, and 3) understand the relationship between the network's graph and the optimal resource profile. While the focus here is on a simplified linear model, an exploratory study of the design's applicability to realistic stochastic and nonlinear spread processes is undertaken, via simulation examples. As a whole, this study advances a research thrust on disease spread control in networks, toward the realistic paradigm that control resources can only be allocated at a subset of network locations.
  • Identifier: ISSN: 0018-9286 ; E-ISSN: 1558-2523 ; DOI: 10.1109/TAC.2016.2593895